Alert archive / Wisconsin / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS La Crosse, WI

May 11, 201413 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota

NWS La Crosse, WI issued this flash flood watch at May 11, 2014, 9:24 PM CDT for 13 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
May 11, 2014, 9:24 PM CDT (02:24 UTC)
Expired
May 12, 2014, 7:53 PM CDT
In force
22 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WGUS63 KARX 120224
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
924 PM CDT SUN MAY 11 2014

...FLASH FLOODING POSSIBLE THROUGH MONDAY NIGHT...

.MULTIPLE ROUNDS OF TORRENTIAL RAINFALL COULD LEAD TO FLASH
FLOODING ACROSS THE REGION TONIGHT THROUGH MONDAY NIGHT. THE
FIRST ROUND OF HEAVY RAINFALL WILL MOVE IN AROUND MIDNIGHT AND
LAST THROUGH DAYBREAK MONDAY MORNING. RAINFALL RATES OF 1 TO 2
INCHES PER HOUR WILL BE POSSIBLE WITH THESE STORMS WHICH COULD
TRAIN OVER THE SAME REGIONS. DUE TO THE MORE RAPID RAINFALL RATES
THAT ARE POSSIBLE...HAVE CHANGED THE FLOOD WATCH OVER TO A FLASH
FLOOD WATCH. HAVE ALSO EXTENDED IT THROUGH MONDAY EVENING WHEN
THE COLD FRONT FINALLY MOVES EAST. ANOTHER ROUND OF STORMS ARE
EXPECTED AHEAD OF THIS FRONT WITH HEAVY RAINFALL EXPECTED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-121030-
/O.CAN.KARX.FA.A.0004.000000T0000Z-140513T0000Z/
/O.NEW.KARX.FF.A.0002.140512T0224Z-140513T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
924 PM CDT SUN MAY 11 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT...
...FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST 
  MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHEAST IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE... 
  FLOYD...HOWARD...MITCHELL AND WINNESHIEK. IN SOUTHEAST 
  MINNESOTA...DODGE...FILLMORE...HOUSTON...MOWER...OLMSTED... 
  WABASHA AND WINONA. IN WISCONSIN...ADAMS...BUFFALO...CLARK... 
  CRAWFORD...GRANT...JACKSON...JUNEAU...LA CROSSE...MONROE... 
  RICHLAND...TAYLOR...TREMPEALEAU AND VERNON. 

* THROUGH LATE MONDAY NIGHT

* TORRENTIAL RAINFALL WITH HOURLY RATES OF 1 TO 2 INCHES ARE
  POSSIBLE TONIGHT THROUGH MONDAY NIGHT. THE FIRST ROUND COMES
  THROUGH OVERNIGHT WITH ANOTHER ROUND EXPECTED TOMORROW.

* FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY IN HILLY TERRAIN
  AND ALONG AREA STREAMS THAT ARE STILL RUNNING HIGH FROM RECENT
  RUN OFF. FLOODING OF LOW LYING AREAS WILL ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THE FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST
MINNESOTA AND WISCONSIN HAS BEEN CANCELLED. HEAVIER RAINFALL RATES
MAY LEAD TO FASTER FLOODING. THUS...THE CHANGE OVER TO A FLASH
FLOOD WATCH.

$$

HALBACH
5 follow-up statements
184 
WGUS63 KARX 120800
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
300 AM CDT MON MAY 12 2014

...FLASH FLOODING POSSIBLE THROUGH TONIGHT...

.MULTIPLE ROUNDS OF TORRENTIAL RAINFALL COULD LEAD TO FLASH
FLOODING ACROSS THE REGION THROUGH TONIGHT. SHOWERS AND STORMS
EARLY THIS MORNING WILL PRODUCE HEAVY DOWNPOURS AT TIMES. THERE
SHOULD BE A LET UP IN AREAL COVERAGE AND INTENSITY OF THE RAIN
LATER THIS MORNING...BUT MORE STORMS ARE EXPECTED FOR THE AFTERNOON
THROUGH TONIGHT. THESE STORMS WILL ALSO BE CAPABLE OF HEAVY RAIN.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-121600-
/O.CON.KARX.FF.A.0002.000000T0000Z-140513T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
300 AM CDT MON MAY 12 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD... 
  HOWARD...MITCHELL AND WINNESHIEK. IN SOUTHEAST MINNESOTA... 
  DODGE...FILLMORE...HOUSTON...MOWER...OLMSTED...WABASHA AND 
  WINONA. IN WISCONSIN...ADAMS...BUFFALO...CLARK...CRAWFORD... 
  GRANT...JACKSON...JUNEAU...LA CROSSE...MONROE...RICHLAND... 
  TAYLOR...TREMPEALEAU AND VERNON. 

* THROUGH LATE TONIGHT

* TORRENTIAL RAINFALL WITH HOURLY RATES OF 1 TO 2 INCHES POSSIBLE.

* FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY IN HILLY 
  TERRAIN AND ALONG AREA STREAMS THAT ARE STILL RUNNING HIGH 
  FROM RECENT RUN OFF. FLOODING OF LOW LYING AREAS WILL ALSO BE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&


$$
213 
WGUS63 KARX 121413
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
913 AM CDT MON MAY 12 2014

...FLASH FLOODING POSSIBLE THROUGH THIS EVENING...

.MULTIPLE ROUNDS OF HEAVY RAINFALL COULD LEAD TO FLASH FLOODING
AND FLOODING ACROSS THE AREA THROUGH THIS EVENING. SHOWERS AND
STORMS EARLY THIS MORNING WILL PRODUCE HEAVY DOWNPOURS AT TIMES
WITH 0.5 TO 1.5 INCHES OF RAIN POSSIBLE. MOST LOCATIONS WILL SEE
A BREAK FROM THE RAIN LATER THIS MORNING AND EARLY THIS AFTERNOON
BUT MORE STORMS ARE EXPECTED FOR LATER THE AFTERNOON INTO THIS
EVENING. THESE STORMS WILL ALSO BE CAPABLE OF HEAVY RAIN.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-122215-
/O.CON.KARX.FF.A.0002.000000T0000Z-140513T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
913 AM CDT MON MAY 12 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD... 
  HOWARD...MITCHELL AND WINNESHIEK. IN SOUTHEAST MINNESOTA... 
  DODGE...FILLMORE...HOUSTON...MOWER...OLMSTED...WABASHA AND 
  WINONA. IN WISCONSIN...ADAMS...BUFFALO...CLARK...CRAWFORD... 
  GRANT...JACKSON...JUNEAU...LA CROSSE...MONROE...RICHLAND... 
  TAYLOR...TREMPEALEAU AND VERNON. 

* THROUGH LATE TONIGHT

* HEAVY DOWNPOURS WITH HOURLY RATES OF 1 TO 2 INCHES POSSIBLE.

* FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY IN HILLY TERRAIN
  AND ALONG AREA STREAMS THAT ARE STILL RUNNING HIGH FROM RECENT
  RUN OFF. URBAN DRAINAGE SYSTEMS COULD BE OVERWHELMED BY THE 1 TO
  2 INCH PER HOUR RAIN RATES WITH FLOODED STREETS AND INTERSECTIONS.
  MUDSLIDES WILL ALSO BE POSSIBLE IN THE MORE HILLY TERRAIN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RRS
881 
WGUS63 KARX 122010
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
310 PM CDT MON MAY 12 2014

...FLASH FLOODING STILL POSSIBLE THROUGH THIS EVENING...

.ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING
HEAVY RAINFALL...IS EXPECTED TO DEVELOP AND MOVE EAST ACROSS THE
AREA LATE THIS AFTERNOON AND THIS EVENING. THE ADDITIONAL HEAVY
RAINFALL COULD LEAD TO FLASH FLOODING AND FLOODING ACROSS THE AREA
THROUGH THIS EVENING. DRIER AND COOLER WEATHER IS EXPECTED LATER
TONIGHT AND TUESDAY. 

IAZ008-MNZ079-086-087-094-122115-
/O.CAN.KARX.FF.A.0002.000000T0000Z-140513T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-WABASHA-DODGE-OLMSTED-MOWER-
INCLUDING THE CITIES OF...ROCHESTER...AUSTIN
310 PM CDT MON MAY 12 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND
SOUTHEAST MINNESOTA HAS BEEN CANCELLED. THE ROUND OF SHOWERS AND
THUNDERSTORMS CAPABLE OF PRODUCING MORE HEAVY RAINS IS EXPECTED TO
DEVELOP EAST OF THE AREA LATE THIS AFTERNOON...THUS THE FLASH
FLOOD WATCH HAS BEEN CANCELLED. 

$$

IAZ009>011-018-019-029-030-MNZ088-095-096-WIZ017-029-032>034-
041>044-053>055-061-130415-
/O.CON.KARX.FF.A.0002.000000T0000Z-140513T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON-
WINONA-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...WINONA...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
310 PM CDT MON MAY 12 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD... 
  HOWARD AND WINNESHIEK. IN SOUTHEAST MINNESOTA...FILLMORE... 
  HOUSTON AND WINONA. IN WISCONSIN...ADAMS...BUFFALO...CLARK... 
  CRAWFORD...GRANT...JACKSON...JUNEAU...LA CROSSE...MONROE... 
  RICHLAND...TAYLOR...TREMPEALEAU AND VERNON. 

* UNTIL 1 AM CDT TUESDAY

* HEAVY DOWNPOURS WITH HOURLY RATES OF 1 TO 2 INCHES POSSIBLE.

* FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY IN HILLY 
  TERRAIN AND ALONG AREA STREAMS THAT ARE STILL RUNNING HIGH 
  FROM RECENT RUN OFF. URBAN DRAINAGE SYSTEMS COULD BE 
  OVERWHELMED BY THE 1 TO 2 INCH PER HOUR RAIN RATES WITH 
  FLOODED STREETS AND INTERSECTIONS. MUDSLIDES WILL ALSO BE 
  POSSIBLE IN THE MORE HILLY TERRAIN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RRS
807 
WGUS63 KARX 122226
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
526 PM CDT MON MAY 12 2014

...FLASH FLOODING THREAT DIMINISHING...

.SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE IN PORTIONS OF FAR
NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN WHERE HEAVY RAIN FELL
EARLIER TODAY. HOWEVER...CONVECTION HAS DEVELOPED SOUTH AND EAST
OF THE REGION AND THERE IS SOME QUESTION WITH WHETHER ANY OF THE
STRONGER STORMS WILL GET INTO THE REGION.  FURTHER WEST AND
NORTH...THE THREAT FOR FLOODING HAS WANED AND THE WATCH HAS BEEN
CANCELLED.

IAZ009-018-019-MNZ088-095-WIZ017-032-033-122330-
/O.CAN.KARX.FF.A.0002.000000T0000Z-140513T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD-FLOYD-CHICKASAW-WINONA-FILLMORE-TAYLOR-BUFFALO-TREMPEALEAU-
INCLUDING THE CITIES OF...CHARLES CITY...WINONA...MEDFORD
526 PM CDT MON MAY 12 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST
MINNESOTA AND WISCONSIN HAS BEEN CANCELLED. CHANCES FOR HEAVY
RAINFALL HAS ENDED...SO THE WATCH HAS BEEN CANCELLED.

$$

IAZ010-011-029-030-MNZ096-WIZ029-034-041>044-053>055-061-130600-
/O.CON.KARX.FF.A.0002.000000T0000Z-140513T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-CLARK-JACKSON-
LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
526 PM CDT MON MAY 12 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  IOWA...ALLAMAKEE...CLAYTON...FAYETTE AND WINNESHIEK. IN 
  SOUTHEAST MINNESOTA...HOUSTON. IN WISCONSIN...ADAMS...CLARK... 
  CRAWFORD...GRANT...JACKSON...JUNEAU...LA CROSSE...MONROE... 
  RICHLAND AND VERNON. 

* UNTIL 1 AM CDT TUESDAY

* HEAVY DOWNPOURS WITH HOURLY RATES OF UP TO 1 INCH POSSIBLE.

* FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY IN HILLY TERRAIN
  AND ALONG AREA STREAMS THAT ARE STILL RUNNING HIGH FROM RECENT
  RUN OFF. MUDSLIDES WILL ALSO BE POSSIBLE IN THE MORE HILLY
  TERRAIN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HALBACH
665 
WGUS63 KARX 130053
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
753 PM CDT MON MAY 12 2014

...FLASH FLOODING THREAT DIMINISHED...

.WHILE SOME LIGHT TO MODERATE RAIN WILL CONTINUE TO FALL FOR THE
NEXT HOUR OR SO...FLASH FLOODING CONDITIONS ARE NOT EXPECTED TO
OCCUR ACROSS THE REGION. THE STRONGER THUNDERSTORMS HAVE ALL
DEVELOPED TO THE SOUTHEAST WHICH MEANS THE FLASH FLOODING THREAT
IS OVER. HOWEVER...DUE TO RECENT RAINFALL OF 1 TO 2 INCHES FROM
YESTERDAY AND TODAY...AREA RIVERS WILL REMAIN ELEVATED THROUGH THE
NEXT FEW DAYS.

IAZ010-011-029-030-MNZ096-WIZ029-034-041>044-053>055-061-130200-
/O.CAN.KARX.FF.A.0002.000000T0000Z-140513T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-CLARK-JACKSON-
LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
753 PM CDT MON MAY 12 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST
MINNESOTA AND WISCONSIN HAS BEEN CANCELLED. HEAVY RAIN FELL
OVERNIGHT ON INTO TODAY...BUT THE STRONGER THUNDERSTORMS ARE
CURRENTLY ALL TO THE SOUTHEAST AND NOT EXPECTED TO MAKE IT INTO
THE REGION THIS EVENING.

$$

HALBACH

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at May 11, 8:55 PM CDT, 29 minutes earlier.

Area forecast discussion, May 11, 8:55 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
855 PM CDT SUN MAY 11 2014

.UPDATE...
ISSUED AT 855 PM CDT SUN MAY 11 2014

THE MAIN FOCUS WITH THE FORECAST IS WITH THE SEVERE WEATHER
POTENTIAL OVERNIGHT. CURRENT SURFACE ANALYSIS SHOWS A LOW PRESSURE
SYSTEM CENTERED NEAR OMAHA WHERE A BOWING COMPLEX HAS EMERGED FROM
A LONG TRACK HP SUPERCELL THAT TRACKED ACROSS SOUTHEAST NEBRASKA
THIS AFTERNOON. THE MAIN SURFACE WARM FRONT APPEARS TO EXTEND EAST
FROM OMAHA ACROSS SOUTHERN IOWA WITH AN INVERTED TROUGH EXTENDING
NORTH FROM THE LOW INTO SOUTHWEST MINNESOTA. ANOTHER DEW POINT
GRADIENT EXISTS ALONG THE MINNESOTA/IOWA BORDER WHERE DEW POINTS
GO FROM THE MID 50S IN SOUTHEAST MINNESOTA TO THE LOW 60S IN
NORTHEAST IOWA. 12.00Z RAP ANALYSIS SUGGESTS THAT THERE STILL IS
QUITE A BIT OF INSTABILITY AHEAD OF THIS COMPLEX RUNNING EAST
ACROSS IOWA WITH 0-3KM MUCAPE AROUND 2000 J/KG FROM DES MOINES
EAST AND AROUND 1000 J/KG RUNNING ALONG THE MINNESOTA/IOWA BORDER.
SURFACE BASED CAPE IS STARTING TO DECREASE...BUT IS STILL FAIRLY
DECENT OUT AHEAD OF THE BOW AT 2000 J/KG.

SHORT TERM GUIDANCE HAS BEEN VERY CONSISTENT THIS AFTERNOON/EARLY
EVENING WITH SHOWING AN INITIAL BAND OF MAINLY WEAK CONVECTION
DEVELOPING ALONG THE LEADING EDGE OF THE 925-850MB MOISTURE
TRANSPORT AND LIFTING NORTH THROUGH THE EVENING. THE MAIN QUESTION
IS WITH WHERE THE COMPLEX IN WESTERN IOWA WILL TRACK. WITH THE
925MB JET AND MOISTURE TRANSPORT INCREASING AND LIFTING NORTH
OVERNIGHT...THE SUPPORT IS THERE FOR ANY CONVECTION TO CONTINUE
TO TRACK EAST-NORTHEAST. FORWARD PROPAGATING CORFIDI VECTORS AND
0-3KM SHEAR IS ALL POINTING FROM THE SOUTHWEST TO THE NORTHEAST
AND THAT HAS BEEN BACKED BY THE INITIAL TRENDS WITH THE BOW.
CURRENT EXTRAPOLATION AND MESO-MODELS WOULD SAY THAT THE LEADING
EDGE OF THIS COMPLEX WOULD BE INTO THE CHARLES CITY IOWA AREA
AROUND OR SHORTLY AFTER MIDNIGHT...TO THE MISSISSIPPI RIVER IN NE
IA/SW WI AROUND 3AM...AND ON INTO SOUTH CENTRAL WISCONSIN BY 5AM.
THIS LINE OF STORMS HAS ALREADY PRODUCED 80MPH WIND GUSTS AT
OMAHA...BUT DO NOT EXPECT IT TO BE AT THAT STRENGTH...BUT STILL
POSSIBLY SEVERE...AS IT GETS INTO THE REGION. AM CONSIDERING CHANGING
THE FLOOD WATCH TO A FLASH FLOOD WATCH SINCE THERE APPEARS TO BE A
CHANCE THAT THIS COMPLEX SLOWS DOWN AND PRODUCES SOME HEAVY
RAINFALL OVER A SHORT PERIOD OVERNIGHT THAT IS TIED MORE TO
CONVECTION THAN A LONG LIVED MODERATE RAIN.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 325 PM CDT SUN MAY 11 2014

FOCUS OF THE FORECAST IS ON RAIN THROUGH TUESDAY.

REGIONAL RADARS SHOW A CONVECTIVE COMPLEX HAS SURVIVED FROM THE
OVERNIGHT HOURS AND CONTINUES TO TRANSLATE ACROSS SOUTHERN IOWA.
THAT HAS EFFECTIVELY PINNED THE WARM FRONT WELL SOUTH OF THE AREA
ALONG THE IOWA/MISSOURI BORDER. THIS HAS ALSO PINNED MOST OF THE
CAPE TO THE SOUTH WITH THE 19Z MU CAPE SHOWING LESS THAN 500 J/KG
ACROSS THE AREA. THE CONCERN BECOMES WHAT HAPPENS THIS EVENING AS
THE COMPLEX CONTINUES TO MOVE EAST AND IF THE WARM FRONT CAN MAKE
A MOVE NORTH. THE 11.17Z HRRR SUGGESTS THAT THE WARM FRONT WILL
START TO PUSH NORTH THIS EVENING BUT MAY STILL BE ONLY ABOUT AS
FAR NORTH AS THE INTERSTATE 80 CORRIDOR BY 03Z. THE WARM FRONT
COULD THEN GET PUSHED NORTHEAST THROUGH THE REST OF THE EVENING
AND NIGHT AS A STRONG SHORT WAVE TROUGH MOVES NORTHEAST ACROSS THE
REGION. THE 11.12Z NAM DOES SUGGEST BETWEEN 1000-1500 J/KG OF ML
CAPE WILL BE IN PLACE ALONG AND NEAR THE WARM FRONT...BUT IF THE
WARM FRONT GETS PUSHED NORTHEAST...THIS CAPE MAY JUST CLIP THE
SOUTHEAST PORTIONS OF THE AREA. HOWEVER...IF THIS SCENARIO DOES
NOT PLAY OUT AND THE CAPE IS FARTHER WEST...THERE WILL STILL BE A
SEVERE THREAT. THE 0-6KM SHEAR THIS EVENING SHOULD INCREASE TO A
RANGE OF 30 TO 50 KNOTS THIS EVENING THEN TO AROUND 60 KNOTS FOR
THE OVERNIGHT HOURS. THE NAM REMAINS CONSISTENT SHOWING 200-300
M2/S2 OF HELICITY OVER THE AREA IN THE 0-3KM LAYER WITH THE BULK
OF THE RESIDING THE 0-1KM LAYER. SO IF THE WARM FRONT CAN GET INTO
THE AREA...THERE WOULD STILL BE A THREAT FOR AN ISOLATED
TORNADO...BUT CONFIDENCE ON THE POSITION OF THE WARM FRONT IS NOT
VERY HIGH.

CONFIDENCE IS HIGH THAT IT WILL RAIN TONIGHT. THE MODELS HAVE BEEN
CONVERGING TOWARD THE SCENARIO THAT AS THE SHORT WAVE TROUGH
COMES OUT OF THE CENTRAL PLAINS AND MOVES NORTHEAST OVER THE
REGION TONIGHT THAT CONVECTION WILL FORM ALONG AN INVERTED TROUGH.
THIS TROUGH CURRENTLY EXTENDS FROM THE SOUTHWEST KANSAS ACROSS
WESTERN IOWA INTO WESTERN WISCONSIN. AS THE SHORT WAVE TROUGH
COMES OUT...MODERATE PV ADVECTION IN THE 500-300 MB LAYER IS
EXPECTED TO OCCUR. IN THE LOW LEVELS...THE WARM AIR ADVECTION WILL
INCREASE AHEAD OF THE WAVE WITH 5 TO 7 UBAR/S OF UP GLIDE ON THE
300K ISENTROPIC SURFACE WITH THE MOISTURE TRANSPORT ON THIS LEVEL
RIGHT INTO THE AREA. EXPECT TO SEE THE LINE OF CONVECTION DEVELOP
IN RESPONSE TO THIS WAVE FROM SOUTHERN MINNESOTA INTO KANSAS AND
THEN MOVE NORTHEAST ACROSS THE AREA THROUGH THE NIGHT. ONCE THE
SHORT WAVE TROUGH MOVES PAST...THE FORCING WILL SHIFT BACK TO THE
WEST AGAIN AHEAD OF THE MAIN LONG WAVE TROUGH AND THE EMBEDDED
SHORT WAVE TROUGH. THIS IS EXPECTED TO MAKE THE MAIN SURFACE LOW
MOVE FROM KANSAS INTO MINNESOTA OR WISCONSIN DURING THE DAY
MONDAY WITH THE COLD FRONT ADVANCING EAST INTO THE AREA. ANOTHER
ROUND OF VERY SIMILAR ISENTROPIC UP GLIDE AND MOISTURE TRANSPORT
IS EXPECTED ON THE 300K SURFACE FOR CONTINUED SHOWERS AND
THUNDERSTORMS AHEAD OF THE FRONT. EVERYTHING THEN STARTS TO
TRANSLATE EAST FOR MONDAY NIGHT WITH THE RAIN CHANCES ENDING FROM
WEST TO EAST THROUGH TUESDAY MORNING.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 325 PM CDT SUN MAY 11 2014

WILL CARRY SOME SMALL RAIN CHANCES FOR WEDNESDAY THROUGH FRIDAY
AND THEN SOME ON AND OFF CHANCES OVER THE WEEKEND. ONCE THE SYSTEM
FROM EARLY IN THE WEEK MOVES PAST...THE LONG WAVE TROUGH LOOKS TO
REMAIN OVER THE CENTRAL PART OF THE COUNTRY WITH A NORTHWEST FLOW
FROM NORTHWEST CANADA. THIS SHOULD ALLOW SEVERAL WEAK SHORT WAVE
TROUGHS TO ROTATE THROUGH THE LONG WAVE TROUGH TO SUPPORT THE RAIN
CHANCES. THIS FLOW WILL ALSO HELP TO KEEP TEMPERATURES BELOW
NORMAL WITH HIGHS IN THE 50S TO END THE WEEK AND THEN CREEPING
BACK INTO THE 60S FOR THE WEEKEND. OVERNIGHT LOWS WILL BE IN THE
30S AND MAY HAVE TO DEAL WITH SOME FROST HEADLINES TOWARD THE END
OF THE WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 638 PM CDT SUN MAY 11 2014

CONFIDENCE REMAINS HIGH THAT RAIN SHOWERS AND THUNDERSTORMS WILL
MOVE THROUGH THE REGION THIS EVENING AND OVERNIGHT WITH IFR
CONDITIONS LIKELY WITHIN THE THUNDERSTORM CLUSTERS. THE FIRST WAVE
OF SHOWERS AND STORMS ARE CURRENTLY MOVING NORTH ACROSS NORTHEAST
IOWA AND SHOULD BE INTO THE RST VICINITY AROUND 1Z AND LSE
VICINITY AROUND 3Z. THE MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED
TO COME THROUGH LATE THIS EVENING AND OVERNIGHT BEFORE TRACKING TO
THE EAST BY DAYBREAK. A BREAK IS EXPECTED TO OCCUR WITH ANOTHER
ROUND OF STORMS EXPECTED TOMORROW AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 325 PM CDT SUN MAY 11 2014

RAINFALL FROM THIS SYSTEM THROUGH MONDAY SHOULD AVERAGE AROUND 2
INCHES FOR MUCH OF THE FORECAST AREA WITH LOCALIZED HIGHER AMOUNTS
EXPECTED. MANY OF THE RIVERS REMAIN HIGH FROM RECENT RUN OFFS AND
THE LATEST FORECASTS FROM THE RFC INDICATED WITHIN BANK RISES FOR
MANY OF THE TRIBUTARIES WITH RENEWED FLOODING POSSIBLE AT SOME
SPOTS ALONG THE MISSISSIPPI. IF THE RAINFALL ENDS UP BEING HIGHER
THAN THE QPF USED BY THE RFC...WHICH IS HIGH PROBABILITY...SOME
THE TRIBUTARIES COULD ALSO GO TO FLOOD. BASED ON THIS...HAVE OPTED
TO ISSUE A FLOOD WATCH FOR THE ENTIRE AREA FOR TONIGHT AND MONDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH THROUGH MONDAY EVENING FOR WIZ017-029-032>034-
     041>044-053>055-061.

MN...FLOOD WATCH THROUGH MONDAY EVENING FOR MNZ079-086>088-094>096.

IA...FLOOD WATCH THROUGH MONDAY EVENING FOR IAZ008>011-018-019-029-
     030.

&&

UPDATE...HALBACH
SHORT TERM...04
LONG TERM...04
AVIATION...HALBACH
HYDROLOGY...04
Hazardous weather outlook, May 11, 6:53 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
653 PM CDT SUN MAY 11 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-121200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
653 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

CONFIDENCE IS HIGH THAT THUNDERSTORMS WILL OCCUR ACROSS THE REGION
THIS EVENING AND OVERNIGHT. SEVERE WEATHER IS POSSIBLE WITH THESE
STORMS WITH THE MAIN HAZARDS BEING LARGE HAIL...FLOODING...AND
DAMAGING WINDS. THERE STILL IS AN OUTSIDE CHANCE THAT A TORNADO
COULD OCCUR...BUT CONFIDENCE IS NOT VERY HIGH THAT IT WILL OCCUR.
THE FIRST WAVE OF THUNDERSTORMS WILL BE FAIRLY SCATTERED THIS
EVENING WITH THE MORE WIDESPREAD THUNDERSTORMS MOVING IN LATER
THIS EVENING AND OVERNIGHT. DUE TO THE HEAVY RAINFALL THAT IS
EXPECTED...A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE REGION
TONIGHT.

FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE THUNDERSTORMS ARE EXPECTED ON MONDAY WITH A FEW STRONG TO
SEVERE STORMS POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND HEAVY
RAINFALL ARE THE MAIN THREATS. THE FLOOD WATCH CONTINUES UNTIL
MONDAY EVENING DUE TO THE MULTIPLE ROUNDS OF HEAVY RAINFALL.

FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SOME SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...THOUGH MAY NOT
BE USED OVERNIGHT. SPOTTER ACTIVATION MAY ALSO BE NEEDED ON
MONDAY.  RAINFALL REPORTS ARE ALSO APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-121200-
TAYLOR-CLARK-
653 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED WITH A FEW STRONG ONES WITH SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN POSSIBLE. DUE TO THE MULTIPLE
ROUNDS OF HEAVY RAINFALL THAT IS EXPECTED...A FLOOD WATCH IS IN
EFFECT FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE THUNDERSTORMS ARE EXPECTED ON MONDAY WITH A FEW STRONG TO
SEVERE STORMS POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND HEAVY
RAINFALL ARE THE MAIN THREATS. THE FLOOD WATCH CONTINUES UNTIL
MONDAY EVENING DUE TO THE MULTIPLE ROUNDS OF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT BUT MAY BE NEEDED ON
MONDAY.  RAINFALL REPORTS ARE ALSO APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH

In the hours before

Special weather statement, May 11, 5:49 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
549 PM CDT SUN MAY 11 2014

IAZ008>011-018-019-029-030-WIZ054-061-120100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE
549 PM CDT SUN MAY 11 2014

...STORMS ON THE INCREASE INTO THIS EVENING...

A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST IOWA FROM
DUBUQUE WEST TOWARD OELWEIN AND MASON CITY. BRIEF HEAVY RAIN AND
SOME SMALL HAIL WILL BE THE MAIN HAZARDS WITH THESE STORMS EARLY
IN THE EVENING...WITH A HIGHER CHANCE FOR STRONGER STORMS
OCCURRING LATER THIS EVENING AND OVERNIGHT. THESE THUNDERSTORMS
ARE TRACKING TO THE NORTHEAST AT ABOUT 30 MPH.

HALBACH

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 11:36 PM CDTFlash Flood WarningARXBuffalo6 hr
May 12, 1:59 AM CDTSpecial Weather StatementARXCrawford, Grant, Monroe, Richland, Vernon76 min
May 12, 6:46 AM CDTSpecial Weather StatementARXCrawford, Grant, Richland119 min
May 12, 10:36 AM CDTRiver Flood WarningARXBuffalo, Trempealeau8 days
May 12, 10:36 AM CDTRiver Flood WarningARXLa Crosse, Vernon7 days
May 11, 11:56 PM CDTSpecial Weather StatementARXChickasaw, Floyd, Howard, Mitchell64 min
May 12, 1:10 AM CDTSpecial Weather StatementARXAllamakee, Clayton, Fayette, Winneshiek65 min

Nearby

Flash Flood Watches in Wisconsin, 2014Flash Flood Watches in Iowa, 2014Flash Flood Watches in Minnesota, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.